Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Dec 8, 2008, 4:30 AM CST for 33 counties in Texas. It took effect at Dec 9, 2008, 3:20 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 4:30 AM CST (10:30 UTC)
- In effect from
- Dec 9, 2008, 3:20 AM CST
- Expired
- Dec 10, 2008, 6:00 AM CST
- In force
- 27 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2509 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 081030 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 430 AM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT TUESDAY EVENING... .STRONG COLD AIR ADVECTION AND A TIGHT SURFACE GRADIENT WILL LEAD TO BLUSTERY WINDS OCCASIONALLY GUSTING TO 40 MPH. TXZ173-185>194-203>209-219>225-082145- /O.NEW.KEWX.WI.Y.0020.081210T0000Z-081210T0600Z/ WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...LEAKEY...KERRVILLE... BANDERA...FREDERICKSBURG...BOERNE...BLANCO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE 430 AM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. A POLAR AIRMASS WILL BRING NORTH WINDS OF 20 TO 30 MPH TO SOUTH CENTRAL TEXAS LATE TUESDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS, WITH GUSTS OCCASIONALLY REACHING 40 MPH. THE WINDS WILL GRADUALLY DECREASE TO 15 TO 25 MPH AFTER MIDNIGHT TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
3 follow-up statements
000 WWUS74 KEWX 082128 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 328 PM CST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT TUESDAY EVENING... .STRONG COLD AIR ADVECTION AND A TIGHT SURFACE GRADIENT WILL LEAD TO BLUSTERY WINDS OCCASIONALLY GUSTING TO 40 MPH. TXZ173-185>194-203>209-219>225-090930- /O.CON.KEWX.WI.Y.0020.081210T0000Z-081210T0600Z/ WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...LEAKEY...KERRVILLE... BANDERA...FREDERICKSBURG...BOERNE...BLANCO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE 328 PM CST MON DEC 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT. A POLAR AIRMASS WILL BRING NORTH WINDS OF 20 TO 30 MPH TO SOUTH CENTRAL TEXAS LATE TUESDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS... WITH GUSTS OCCASIONALLY REACHING 40 MPH. THE WINDS WILL GRADUALLY DECREASE TO 15 TO 25 MPH AFTER MIDNIGHT TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEWX 090920 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 AM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS EVENING THROUGH 6 AM WEDNESDAY MORNING FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS... .A STRONG COLD FRONT WILL BRING NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF UP TO 40 MPH THIS EVENING AND EARLY WEDNESDAY MORNING. TXZ171-172-184-092130- /O.EXB.KEWX.WI.Y.0020.081209T2300Z-081210T1200Z/ LLANO-BURNET-EDWARDS- INCLUDING THE CITIES OF...LLANO...BURNET...ROCKSPRINGS 320 AM CST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY. A STRONG COLD FRONT WILL BRING NORTHERLY WINDS OF 20 TO 30 MPH TO THE HILL COUNTRY AND SOUTH CENTRAL TEXAS LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON WEDNESDAY WITH GUSTS OCCASIONALLY REACHING 40 MPH. THE WINDS WILL GRADUALLY DECREASE TO 15 TO 25 MPH BY SUNRISE WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ173-185>194-203>209-219>225-092130- /O.EXT.KEWX.WI.Y.0020.081209T2300Z-081210T1200Z/ WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...GEORGETOWN...LEAKEY...KERRVILLE... BANDERA...FREDERICKSBURG...BOERNE...BLANCO...SAN MARCOS... AUSTIN...BASTROP...GIDDINGS...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...PEARSALL... PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES...CUERO... HALLETTSVILLE 320 AM CST TUE DEC 9 2008 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY. A POLAR AIRMASS WILL BRING NORTH WINDS OF 20 TO 30 MPH TO SOUTH CENTRAL TEXAS LATE TUESDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS... WITH GUSTS OCCASIONALLY REACHING 40 MPH. THE WINDS WILL GRADUALLY DECREASE TO 15 TO 25 MPH AFTER MIDNIGHT TUESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEWX 091808 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1208 PM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS EVENING THROUGH 6 AM WEDNESDAY MORNING FOR THE HILL COUNTRY AND MUCH OF SOUTH CENTRAL TEXAS... .A STRONG COLD FRONT WILL BRING NORTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS OF UP TO 40 MPH THIS EVENING AND EARLY WEDNESDAY MORNING. TXZ183-202-217-218-228-101200- /O.EXA.KEWX.WI.Y.0020.081209T2300Z-081210T1200Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-DIMMIT- INCLUDING THE CITIES OF...DEL RIO...BRACKETTVILLE...EAGLE PASS... CRYSTAL CITY...CARRIZO SPRINGS 1208 PM CST TUE DEC 9 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY. A POLAR AIRMASS WILL BRING NORTH WINDS OF 20 TO 30 MPH TO SOUTH CENTRAL TEXAS LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING HOURS...WITH GUSTS OCCASIONALLY REACHING 40 MPH. THE WINDS WILL GRADUALLY DECREASE TO 15 TO 25 MPH EARLY WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ171>173-184>194-203>209-219>225-101200- /O.CON.KEWX.WI.Y.0020.081209T2300Z-081210T1200Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PEARSALL...PLEASANTON...FLORESVILLE... KARNES CITY...GONZALES...CUERO...HALLETTSVILLE 1208 PM CST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... A POLAR AIRMASS WILL BRING NORTH WINDS OF 20 TO 30 MPH TO SOUTH CENTRAL TEXAS LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE THROUGH THE EVENING AND OVERNIGHT HOURS... WITH GUSTS OCCASIONALLY REACHING 40 MPH. THE WINDS WILL GRADUALLY DECREASE TO 15 TO 25 MPH TOWARD DAYBREAK WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Dec 8, 4:19 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 8, 4:19 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 419 AM CST MON DEC 8 2008 .DISCUSSION... TODAY THE ATMOSPHERE SETS UP FOR A QUICK RAIN EVENT THEN A DEVELOPING PRE WINTER STORM. PRECIPITABLE WATER RISES TO ABOVE 1.3 TODAY UNDER A STRONG LOW LEVEL JET. COME SPRINKLES WILL BE SQUEEZED OUT OF THE CLOUDS JUST BECAUSE OF THE JET DYNAMICS. ALSO GOOD DEWPOINT ADVECTION THIS MORNING WILL GIVE RISE TO A FEW LOCATIONS WITH NOTICEABLE FOG MAINLY EAST HALF OF THE CWA. AFTER NOON TEMPS WILL BE ABOVE NORMAL. TWO FAST APPROACHING UPPER LOWS WILL CHANGE WEATHER TO WINTRY TYPE BY WEDNESDAY. ONE LOW EJECTS RAPIDLY ACROSS TEXAS TONIGHT, PUSHING THE DRY LINE OVER THE I-35. WILL HAVE A ROUND OF FOG AGAIN EASTERN HALF UNDER WEAK SFC GRADIENT AND HIGH R.H. ANOTHER COLD AIRMASS WILL SLIDE ACROSS THE PANHANDLE. THE WEATHER GETS TRICKY TUESDAY. 12 HOURS OF WEST BOUNDARY WINDS WILL RAISE TEMPS, KEEPING THE DRY LINE ALONG I-35 CORRIDOR AND BRINGING LOW R.H. OVER THE WESTERN COUNTIES. WHETHER OR NOT THE RH FALL TO 20 PERCENT AT THE SAME TIME WINDS ARE ABOVE 20 MPH IS QUESTIONABLE. BY 12 NOON THE COLD FRONT IS PROGGED TO LAY FROM LOMA ALTA TO BULVERDE TO GIDDINGS, AND DROP RAPIDLY SOUTHWARD ACROSS SOUTH CENTRAL TEXAS WITH THE SECOND DIGGING UPPER LOW. THE TIGHT SFC GRADIENT BEHIND THE FRONT WILL SUPPORT SUSTAINED WINDS OF 20 TO 30 MPH. WIND ADVY WILL BE NEEDED TUESDAY AFTERNOON. BLUSTERY WINDS TUESDAY NIGHT WILL DROP BACK TO 15 TO 20 MPH AFTER MIDNIGHT. THIS WILL BE THE COLDEST AIRMASS SO FAR THIS SEASON WITH 850MB ZERO ISOTHERM SLIDING AS FAR SOUTH AS HIGHWAY 90. WIND CHILL INDICES DROPPING TO THE 20S. WEDNESDAY- COMBO OF LOW RH AND BRISK WINDS WILL CREATE FIRE WEATHER PROBLEMS IN THE EARLY AFTERNOON. WINDS GRADUALLY DECREASING FROM THE WEST WILL END THE FIRE WEATHER PROBLEM BY LATE AFTERNOON DESPITE LOW R.H. STILL OVER THE AREA. A VERY COLD NIGHT EXPECTED WEDNESDAY NIGHT. TEMPS COULD FALL BELOW THOSE OF THE MORNING OF DECEMBER 6TH. FROM THURSDAY THROUGH SUNDAY A GRADUAL WARMING TREND WILL RETURN AS TEMPS SLOWLY WARM BACK TO SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 60 74 41 56 / 20 20 20 30 0 AUSTIN BERGSTROM INTL AIRPORT 71 63 78 39 57 / 20 20 20 30 0 DEL RIO INTL AIRPORT 71 53 71 41 59 / - 10 - 20 - SAN ANTONIO INTL AIRPORT 72 58 76 40 60 / 10 10 20 30 0 && .EWX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT CST TUESDAY NIGHT FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR... BLANCO...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. && 06/10
Hazardous weather outlook, Dec 7, 5:15 AM CST, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST SUN DEC 7 2008 TXZ171>173-183>194-202>209-217>225-228-081200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 515 AM CST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TUESDAY AFTERNOON AND EVENING WITH STRONG NORTH WINDS BEHIND THE FRONT. A WIND ADVISORY MAY BE REQUIRED FOR TUESDAY NIGHT THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.